MAUDE Adverse Event Report: OBSIDIO, INC. OBSIDIO; VASCULAR EMBOLIZATION DEVICE

OBSIDIO, INC. OBSIDIO; VASCULAR EMBOLIZATION DEVICE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Ischemia (1942); Necrosis (1971); Pain (1994); Embolism/Embolus (4438); Unspecified Tissue Injury (4559)
Date of Event 12/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that embolism occurred.Obsidio was selected for use in a left gastric embolization procedure.The vessel size was 3mm or less.Approximately.3ml of the obsidio material was injected using a 2.8 french high flo microcatheter.Approximately.05ml of the obsidio material went distal as intended.Occlusion was reached very quickly.On the same day, obsidio was noted to have gone to the stomach.Necrosis occurred and the patient was sent to the operating room (or) to resect a small portion of the stomach that had the necrosis.The patient fully recovered.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older patient codes (5): added codes: pneumatosis, ischemia, pain, necrosis.Impact codes (1): updated from no health consequences or impact to additional surgery.
 
Event or Problem Description
It was reported that embolism occurred.Obsidio was selected for use in a left gastric embolization procedure.The vessel size was 3mm or less.Approximately.3ml of the obsidio material was injected using a 2.8 french high flo microcatheter.Approximately.05ml of the obsidio material went distal as intended.Occlusion was reached very quickly.On the same day, obsidio was noted to have gone to the stomach.Necrosis occurred and the patient was sent to the operating room (or) to resect a small portion of the stomach that had the necrosis.The patient fully recovered.It was further reported that the patient had a history of refractory upper gastrointestinal bleeding over at least 8 months.The patient was in and out of the hospital for these events and underwent multiple prior endoscopy procedures with clippings and empiric gastroduodenal artery embolization with coils.The patient was transferred to the hospital with persistent bleeding.Endoscopy was performed and demonstrated ulcerations throughout the gastric fundus.The patient underwent angiography which did not demonstrate active bleeding or other angiographic evidence of a source of bleeding.The gastroduodenal artery was occluded from the previous coils.The target lesion was located in the empiric left gastric artery.A total of 0.2-0.3 ml of obsidio was given via the renegade hiflo microcatheter.Initially the obsidio was injected slowly to allow it to flow more distally in the artery and then a more brisk injection was performed to obtain a more proximal occlusion.The aliquot technique was not utilized.The physicians were satisfied with the angiographic result and achieved the desired occlusion of the left gastric artery.The next morning, the patient complained of moderate mid-epigastric pain.The patient underwent a computerized tomography (ct) scan which demonstrated pneumatosis around the stomach and portal vein air.The patient underwent an emergency laparotomy and ischemia with demarcation was noted from the gastroesophageal junction through the gastric antrum.A gastrectomy was performed, and the patients abdomen was left opened for 3 days.This was followed by gastrojejunostomy and closure of the abdomen.The patient has done well since the surgery without any additional complications and no further gastrointestinal bleeding.

Brand Name
OBSIDIO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
OBSIDIO, INC.
2 scimed pl
maple grove 55331
Manufacturer (Section G)
OBSIDIO
2 scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18799209
Report Number2124215-2024-11627
Device Sequence Number7294466
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public00191506043124
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale